Alert archive / Pennsylvania / Flash Flood Warnings in 2018
Flash Flood Warning 47, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 4, 2018, 11:08 PM EDT for Forest County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2018, 11:08 PM EDT (03:08 UTC)
- Expired
- Jul 5, 2018, 2:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Forest County, PA
The radar
The Pittsburgh radar (KPBZ), 126 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 3.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1183 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1641 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
550
WGUS51 KPBZ 050308
FFWPBZ
PAC053-050615-
/O.NEW.KPBZ.FF.W.0047.180705T0308Z-180705T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pittsburgh PA
1108 PM EDT WED JUL 4 2018
The National Weather Service in Pittsburgh has issued a
* Flash Flood Warning for...
Northwestern Forest County in northwestern Pennsylvania...
* Until 215 AM EDT.
* At 1108 PM EDT, radar indicated heavy rain in the warned area.
FLASH FLOODING... Expected.
ESTIMATED RAINFALL... Up to 2.5 inches.
ADDITIONAL RAINFALL...Up to 1 inch.
* Some locations that may experience flooding include...
Tionesta... West Hickory...
Kellettville... East Hickory...
Starr...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night, when it is harder to recognize the
dangers of flooding.
Please report flooding by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4161 7921 4144 7938 4144 7940 4143 7941
4142 7947 4145 7948 4145 7952 4146 7952
4146 7951 4148 7951 4155 7945 4162 7940
$$2 follow-up statements
448
WGUS71 KPBZ 050506
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
106 AM EDT THU JUL 5 2018
PAC053-050615-
/O.CON.KPBZ.FF.W.0047.000000T0000Z-180705T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Forest PA-
106 AM EDT THU JUL 5 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM EDT FOR
NORTHWESTERN FOREST COUNTY...
At 105 AM EDT, radar indicated heavy rain in the warned area.
FLASH FLOODING... Expected.
ESTIMATED RAINFALL... Up to 3 inches.
Some locations that may experience flooding include...
Tionesta... West Hickory...
Kellettville... East Hickory...
Starr...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Flooding is occurring or imminent. It is important to know where you
are relative to streams and rivers. Campers and hikers should avoid
streams.
Please report flooding by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4161 7921 4144 7938 4144 7940 4143 7941
4142 7947 4145 7948 4145 7952 4146 7952
4146 7951 4148 7951 4155 7945 4162 7940
$$187
WGUS71 KPBZ 050608
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
208 AM EDT THU JUL 5 2018
PAC053-050617-
/O.EXP.KPBZ.FF.W.0047.000000T0000Z-180705T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Forest PA-
208 AM EDT THU JUL 5 2018
...THE FLASH FLOOD WARNING FOR NORTHWESTERN FOREST COUNTY WILL EXPIRE
AT 215 AM EDT...
The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 4161 7921 4144 7938 4144 7940 4143 7941
4142 7947 4145 7948 4145 7952 4146 7952
4146 7951 4148 7951 4155 7945 4162 7940
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 7:13 PM EDT, 3 hours 55 minutes earlier.
Area forecast discussion, Jul 4, 7:13 PM EDT, 3 hours 55 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 713 PM EDT Wed Jul 4 2018 .SYNOPSIS... One more day of hot and humid weather is expected before a cold front brings widespread showers and thunderstorms Thursday night into Friday. Afterward, dry weather and seasonal temperatures are expected over the weekend and into next week. && .NEAR TERM /THROUGH THURSDAY/... Residual outflow boundaries from earlier convection has led to some minor expansion in thunderstorm coverage this evening. These boundaries will be the only focus for further development and with very little steering flow/shear, expect updrafts will not maintain themselves all too long. Still, heavy rain due to their slow movement may result in some localized flooding problems, especially if more than one storm passes over an area. Upped PoPs through early tonight as a result of the radar, latest mesoanalysis and hrrr model data, which seems to represent the current situation well. Otherwise, have let the heat advisory to expire on time, despite some mesonet sites still suggesting just at 100 apparent temps. Previous... A shortwave moving over the upper ridge will help bring another chance of showers and thunderstorms on Thursday. Temperatures and heat indices will not be as high on Thursday as they are today thanks to more widespread cloud cover, but highs will still reach into the upper 80s. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/... Models are in good agreement showing a cold front crossing the region Thursday night into Friday. Likely pops will continue south and east of Pittsburgh Friday morning, but the bulk of the rain should have moved to the south by Friday afternoon. High pressure will then build in to start the weekend. High temperatures in the upper 70s on Saturday will be a refreshing change. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... High pressure will maintain dry conditions with less humidity and seasonal temperatures through Monday before the next system begins to impact the region on Tuesday. The weather should then be dry on Wednesday. && .AVIATION /23Z WEDNESDAY THROUGH MONDAY/... Scattered showers and thunderstorms propagating along existing outflow boundaries will continue through the late evening. This will only temporarily interrupt otherwise VFR conditions expected to persist through early Thursday morning. There is some potential for patchy fog development in the pre-dawn, but difficult to predict exactly where this would impact, as it may weigh heavily on ongoing area precipitation trends. Otherwise, VFR conditions are expected to persist through the duration of the TAF period, marred only by afternoon thunderstorm chances Thursday. OUTLOOK... A frontal passage early Friday morning will ensure VFR conditions through the weekend, with breezy north winds at 15 to 20 knots likely Friday. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Jul 4, 7:41 PM EDT, 3 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 741 PM EDT Wed Jul 4 2018 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-052345- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana- Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette- Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 741 PM EDT Wed Jul 4 2018 This Hazardous Weather Outlook is for western Maryland, east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 34
In the hours before
Local storm report, Jul 4, 8:54 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
854 PM EDT WED JUL 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM FLASH FLOOD 1 E VALLEY CAMP 40.59N 79.75W
07/04/2018 WESTMORELAND PA 911 CALL CENTER
2300 BLOCK FREEPORT ROAD FLOODED
&&
EVENT NUMBER PBZ1803233
MFLocal storm report, Jul 4, 9:02 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
902 PM EDT WED JUL 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG 1 SSE MORNINGSIDE 40.47N 79.92W
07/04/2018 ALLEGHENY PA SOCIAL MEDIA
LARGE TREE DOWN IN HIGHLAND PARK ON WELLESLEY
&&
EVENT NUMBER PBZ1803234
MFLocal storm report, Jul 4, 9:08 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
908 PM EDT WED JUL 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD ASPINWALL 40.49N 79.90W
07/04/2018 ALLEGHENY PA SOCIAL MEDIA
FLOODED ROADWAY IN ASPINWALL AT DELAFIELD AVE.
&&
EVENT NUMBER PBZ1803235
MFLocal storm report, Jul 4, 9:12 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
912 PM EDT WED JUL 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM FLASH FLOOD 1 SSW ASPINWALL 40.48N 79.91W
07/04/2018 ALLEGHENY PA EMERGENCY MNGR
WASHINGTON BLVD. CLOSED IN BOTH DIRECTIONS DUE TO
FLOODING AT ALLEGHENY RIVER BLVD. AND NEGLEY RUN.
&&
EVENT NUMBER PBZ1803236
MFLocal storm report, Jul 4, 9:21 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
921 PM EDT WED JUL 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 PM FLASH FLOOD 1 NNE SHEARERSBURG 40.63N 79.65W
07/04/2018 WESTMORELAND PA 911 CALL CENTER
FLOODED INTERSECTION: ROUTE 356 AT LEECHBURG ROAD
&&
EVENT NUMBER PBZ1803237
MFLocal storm report, Jul 4, 10:02 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1002 PM EDT WED JUL 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND DMG ROCK FALLS PARK 41.04N 80.03W
07/04/2018 BUTLER PA LAW ENFORCEMENT
TREE DOWN BLOCKING CENTREVILLE PIKE
&&
EVENT NUMBER PBZ1803238
MFThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:31 PM EDT | Special Weather Statement | PBZ | Allegheny | 44 min |
| Jul 4, 8:37 PM EDT | Flash Flood Warning | PBZ | Allegheny, Westmoreland | 113 min |
| Jul 4, 9:26 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 34 min |
| Jul 4, 10:43 PM EDT | Areal Flood Advisory | PBZ | Allegheny, Westmoreland | 4 hr |
| Jul 5, 2:51 AM EDT | Areal Flood Advisory | PBZ | Westmoreland | 3 hr |
| Jul 5, 2:55 AM EDT | Areal Flood Advisory | PBZ | Indiana, Westmoreland | 3 hr |
| Jul 5, 4:10 AM EDT | Flash Flood Watch | PBZ | Allegheny, Armstrong, Beaver, Butler, Clarion, Fayette and 8 more | 19 hr |
| Jul 5, 4:18 AM EDT | Areal Flood Advisory | PBZ | Indiana | 3 hr |
| Jul 5, 5:32 AM EDT | Areal Flood Advisory | PBZ | Armstrong, Indiana | 3 hr |
| Jul 5, 5:40 AM EDT | Areal Flood Advisory | PBZ | Allegheny, Westmoreland | 94 min |
| Jul 5, 7:07 AM EDT | Flash Flood Warning | PBZ | Allegheny | 3 hr |
| Jul 5, 12:59 PM EDT | Special Weather Statement | PBZ | Mercer | 31 min |
| Jul 5, 1:02 PM EDT | Special Weather Statement | PBZ | Butler | 28 min |
| Jul 5, 1:31 PM EDT | Special Weather Statement | PBZ | Beaver | 29 min |
| Jul 5, 1:44 PM EDT | Special Weather Statement | PBZ | Mercer | 31 min |
| Jul 5, 1:55 PM EDT | Severe Thunderstorm Warning | PBZ | Butler, Mercer, Venango | 35 min |
| Jul 5, 2:00 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Butler, Lawrence | 30 min |
| Jul 5, 2:39 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 36 min |
| Jul 5, 2:44 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 31 min |
| Jul 5, 2:50 PM EDT | Special Weather Statement | PBZ | Jefferson | 55 min |
| Jul 5, 3:03 PM EDT | Areal Flood Advisory | PBZ | Clarion | 73 min |
| Jul 5, 3:13 PM EDT | Special Weather Statement | PBZ | Beaver | 47 min |
| Jul 5, 3:34 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Washington | 41 min |
| Jul 5, 3:58 PM EDT | Special Weather Statement | PBZ | Indiana | 47 min |
| Jul 5, 5:04 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 56 min |
| Jul 5, 5:32 PM EDT | Severe Thunderstorm Warning | PBZ | Greene, Washington | 58 min |
| Jul 5, 6:09 PM EDT | Severe Thunderstorm Warning | PBZ | Greene, Washington | 51 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.